Kansas, 2006Flash Flood in Kansas, April 29, 2006
April 29, 2006 · NWS SGF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 28, 10:42 PM CST, 2 hours 28 minutes earlier.
Area forecast discussion, Apr 28, 10:42 PM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1142 PM CDT FRI APR 28 2006
.DISCUSSION...
WELL ADVERTISED...LONG DURATION HEAVY RAIN EVENT UNDERWAY THIS
AFTERNOON WITH MUCH OF THE WESTERN PORTION OF THE SGF CWA ALREADY
RECORDING 1/4 TO 1/2 INCH OF RAIN...WITH HIGHER AMOUNTS ASSOCIATED
WITHIN WARM PROCESS THUNDERSTORM RAINFALL...PINEVILLE MO OVER AN
1.16 INCHES FOR EXAMPLE.
LOOKING AHEAD...FORECAST CHALLENGES DO EXIST ON HOW TO HANDLE
SOUTHERN PLAINS CONVECTION AND EXPECTED DRY SLOT. BASED LARGELY UPON
THE ORIENTATION OF THE H8 THETA E RIDGE...GFS WOULD SUGGEST LOW
LEVEL FLOW SHOULD BE REDUCED...YET THE MODEL MAINTAINS SUBSTANTIAL
QPF. NAM ON THE OTHER HAND HAS A SLOWER EASTWARD MOVEMENT OF THE
SOUTHERN PLAINS MCS...A GOOD FETCH INTO SOUTHERN MISSOURI...YET
REDUCES QPF TOO MUCH PERHAPS DUE TO OVER EMPHASIZING THE DRY SLOTS
ARRIVAL AS EARLY AS 9Z OVER THE WESTERN CWA.
CONSIDERING FACTORS INCLUDING CURRENT RAIN RATES...EXTENT OF UPPER
DIVERGENCE AND LOW LEVEL SATURATED FLOW...AND THAT THE THETA E RIDGE
WILL REMAIN AHEAD OF THE PLAINS CONVECTION...EXPECT WIDESPREAD 1.5
TO 3 INCH RAIN AMOUNTS BEFORE DRY SLOT CAN MAKE ITS IMPACT.
QUESTIONS REMAIN OVER WHETHER ENOUGH INSTABILITY MAY BE REALIZED FOR
SEVERE STORMS TO FORM ON SATURDAY.
LONG TERM (MONDAY THROUGH FRIDAY)...
AT THE BEGINNING OF THIS PERIOD...CLOSE LOW THAT WILL AFFECT THE
REGION THIS WEEKEND WILL CONTINUE TO MEANDER OVER THE MIDWEST
MONDAY...BUT WILL GET KICKED EAST BY ANOTHER UPSTREAM SHORTWAVE
PROGGED BY BOTH THE ECMWF AND GFS TO MOVE INTO WESTERN CANADA AND
THE PACIFIC NORTHWEST EARLY MONDAY. RAIN CHANCES WILL LINGER INTO
MONDAY...ESPECIALLY NORTHEAST PORTIONS OF THE FORECAST AREA MONDAY.
THE NEXT CHANCE FOR RAIN SHOULD BE WITH THE APPROACH OF THIS UPPER
SYSTEM LATE WEDNESDAY INTO THURSDAY AS IT MOVES FROM THE PLAINS INTO
THE MIDWEST/OH VALLEY.
&&
.AVIATION...
FOR THE 06Z TAFS...WIDESPREAD RAIN EXPECTED TO CONTINUE OVERNIGHT.
CONVECTION ONGOING OVER EASTERN OKLAHOMA AS OF 0430Z WILL LIKELY
PUSH INTO THE FORECAST AREA AFTER 08Z AND HAVE ADDED THUNDER TO THE
TAFS THEN. CEILINGS UNTIL THE ENHANCED PRECIPITATION ARRIVES SHOULD
REMAIN AROUND 5000 FEET WITH LOWER CEILINGS/VISIBILITIES AFTER 08Z.
CURRENTLY DROPPING CEILINGS INTO THE 2000 TO 3000 FOOT RANGE AND
VISIBILITIES TO AROUND 3 MILES.
LINDENBERG
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGF
Hazardous weather outlook, Apr 29, 12:29 AM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
129 AM CDT SAT APR 29 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
129 AM CDT SAT APR 29 2006
...LOCALIZED FLOODING POSSIBLE...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...OVERNIGHT.
WEATHER HAZARDS EXPECTED:
LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING.
AREAS AFFECTED AND TIMING:
ACROSS ALL OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST
KANSAS TONIGHT.
DISCUSSION:
A STORM SYSTEM WAS STILL OUT ACROSS WEST TEXAS AT EARLY EVENING.
RAINFALL WITH EMBEDDED THUNDERSTORMS WILL CONTINUE OVER THE
AREA OVERNIGHT WITH HEAVY RAINFALL POSSIBLE. GENERAL RAINFALL
AMOUNTS OF ONE TO TWO INCHES ARE LIKELY TONIGHT WITH HIGHER
ISOLATED AMOUNTS POSSIBLE. LOCALIZED FLOODING WILL BE
POSSIBLE...ESPECIALLY IN LOW LYING AREAS THAT NORMALLY FLOOD
DURING HEAVY RAIN EVENTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
AS THE STORM SYSTEM SLOWLY PUSHES FURTHER EAST INTO THE PLAINS...
THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE ON SATURDAY. IF
SOME CLEARING CAN TAKE PLACE DURING THE DAY ON SATURDAY...THE
ATMOSPHERE WILL FURTHER DESTABILIZE WITH A CHANCE OF SEVERE
STORM DEVELOPMENT DURING THE AFTERNOON.
THUNDERSTORM CHANCES WILL GRADUALLY DIMINISH LATE IN THE WEEKEND
INTO MONDAY WITH ADDITIONAL THUNDERSTORM CHANCES LATER IN THE
UPCOMING WORK WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT...HOWEVER
SPOTTERS SHOULD REPORT ANY OBSERVED FLOODING TO LAW ENFORCEMENT
FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
LINDENBERG/IZZI
Flash Flood, Bourbon
- When
- April 29, 1:10 AM CST to 3:10 AM CST
- Where
- Bourbon County, Redfield
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.833, -94.883
Slow moving thunderstorms caused flash flooding of several county roads and low water crossings over sections of rural southern and Bourbon County.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Mississippi, April 29, 20061 death · $3.6 million · 50 kt wind · 12 events
- Tornadoes and Damaging Winds in Texas, April 29, 20064 injured · $445,000 · F2 · 9 events
- Flash Flooding in Arkansas, April 29, 2006$2.0 million · 2 events
- Tornado and Hail in Texas, April 29, 2006$1.1 million · F0 · 6 events
- Flash Flood in Louisiana, April 29, 2006$80,000 · 1 event
- Damaging Winds in Mississippi, April 29, 2006$50,000 · 50 kt wind · 7 events
- Damaging Wind in Texas, April 29, 2006$50,000 · 50 kt wind · 1 event
- Tornado in Louisiana, April 29, 2006$50,000 · F0 · 1 event
- Tornado in Texas, April 29, 2006$28,000 · F0 · 1 event
- Debris Flows and Heavy Rain in Puerto Rico, April 29, 2006$20,000 · 4 events
- Tornado in Texas, April 29, 2006$20,000 · F0 · 1 event
- Damaging Wind in Texas, April 29, 2006$20,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504781.